Alert archive / Texas / Beach Hazards Statements in 2017

Beach Hazards Statement 12, NWS Houston/Galveston, TX

October 2, 20174 counties in Texas

NWS Houston/Galveston, TX issued this beach hazards statement at Oct 2, 2017, 10:18 PM CDT for 4 counties in Texas. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Oct 2, 2017, 10:18 PM CDT (03:18 UTC)
Expired
Oct 6, 2017, 9:00 AM CDT
In force
3 days
Issued by
NWS Houston/Galveston, TX

Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Matagorda County, TX

The radar

The Houston radar (KHGX), 30 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.3 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2017-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1222 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2017-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1222 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
683 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

353 
WHUS44 KHGX 030318
CFWHGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1018 PM CDT MON OCT 2 2017

...ELEVATED TIDE LEVELS EXPECTED THROUGH THURSDAY MORNING...

...RIP CURRENTS POSSIBLE THROUGH THURSDAY MORNING...

.PERSISTENT EAST TO SOUTHEAST WINDS WILL BRING ELEVATED TIDES TO THE UPPER 
TEXAS COAST. TIDE LEVELS ON GULF FACING BEACHES COULD EXCEED 3.4 FEET AT
HIGH TIDE AND SOME MINOR FLOODING OF COASTAL AREAS WILL BE POSSIBLE BOTH 
EARLY TUESDAY MORNING AND AGAIN EARLY WEDNESDAY MORNING.

THE PERSISTENT ONSHORE FLOW WILL ALSO PRODUCE STRONG RIP CURRENTS AND 
DANGEROUS SWIMMING CONDITIONS. AREAS AROUND JETTIES AND FISHING PIERS
ARE PARTICULARLY DANGEROUS WHEN RIP CURRENTS ARE PRESENT. 

TXZ214-238-040330-
/O.CAN.KHGX.CF.Y.0009.000000T0000Z-171003T0500Z/
/O.NEW.KHGX.BH.S.0012.171003T0318Z-171005T1500Z/
CHAMBERS-GALVESTON-
1018 PM CDT MON OCT 2 2017

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THURSDAY MORNING...

...COASTAL FLOOD ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
BEACH HAZARDS STATEMENT FOR MINOR COASTAL FLOODING AND RIP CURRENTS, 
WHICH IS IN EFFECT THROUGH THURSDAY MORNING. THE COASTAL FLOOD ADVISORY
HAS REPLACED WITH THE BEACH HAZARDS STATEMENT.


* HAZARDS...MINOR COASTAL FLOODING AND ELEVATED TIDES.
            RIP CURRENTS. 

* TIMING...THROUGH THURSDAY MORNING.

* LOCATION...RIP CURRENTS WILL AFFECT GULF FACING BEACHES.
             MINOR COASTAL FLOODING WILL AFFECT THE IMMEDIATE COASTLINE
             OF BRAZORIA, CHAMBERS AND GALVESTON COUNTIES.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP
CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS
CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. CAUTION
SHOULD BE USED WHEN IN OR NEAR THE WATER.

&&

$$

TXZ237-040330-
/O.NEW.KHGX.BH.S.0012.171003T0318Z-171005T1500Z/
BRAZORIA-
1018 PM CDT MON OCT 2 2017

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
BEACH HAZARDS STATEMENT FOR MINOR COASTAL FLOODING AND RIP CURRENTS,
WHICH IS IN EFFECT THROUGH THURSDAY MORNING. 

* HAZARDS...MINOR COASTAL FLOODING AND ELEVATED TIDES.
            RIP CURRENTS.

* TIMING...THROUGH THURSDAY MORNING.

* LOCATION...RIP CURRENTS WILL AFFECT GULF FACING BEACHES.
             MINOR COASTAL FLOODING WILL AFFECT THE IMMEDIATE COASTLINE
             OF BRAZORIA, CHAMBERS AND GALVESTON COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP
CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS
CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. CAUTION
SHOULD BE USED WHEN IN OR NEAR THE WATER.

&&

$$
8 follow-up statements
949 
WHUS44 KHGX 030904
CFWHGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
404 AM CDT TUE OCT 3 2017

...ELEVATED TIDE LEVELS...

...ELEVATED SURF AND HIGH RISK OF RIP CURRENTS...

.PERSISTENT EAST TO SOUTHEAST WINDS WILL BRING ELEVATED TIDES TO
THE UPPER TEXAS COAST. OBSERVED TIDE LEVELS ON GULF FACING BEACHES 
COULD EXCEED 3.4 FEET MLLW AT HIGH TIDE AND SOME MINOR FLOODING OF 
COASTAL AREAS WILL BE POSSIBLE AROUND TIMES OF HIGH TIDE THROUGH 
MIDWEEK. THE MORE SUSCEPTIBLE LOCATIONS FOR THIS TO OCCUR WOULD BE 
PORTIONS ALONG THE BOLIVAR PENINSULA, THE BLUE WATER HIGHWAY AND 
BEACH DRIVE IN SURFSIDE.

EASTERLY WINDS AND ELEVATED SURF WILL ALSO POSE A HIGH RISK OF RIP 
CURRENTS AND DANGEROUS SWIMMING CONDITIONS AT AREA BEACHES. STAY 
AWAY FROM JETTIES, ROCK GROINS AND PIERS WHICH ARE PARTICULARLY 
DANGEROUS WHEN RIP CURRENTS ARE PRESENT. SWIM NEAR A LIFEGUARD.


TXZ236-040915-
/O.EXA.KHGX.BH.S.0012.000000T0000Z-171005T1500Z/
MATAGORDA-
404 AM CDT TUE OCT 3 2017

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
BEACH HAZARDS STATEMENT FOR ELEVATED WATER LEVELS, ELEVATED SURF AND
A HIGH RISK OF RIP CURRENTS, WHICH IS IN EFFECT THROUGH THURSDAY MORNING. 

* HAZARDS...MINOR COASTAL FLOODING AND WAVE RUN UP. HIGH RISK OF RIP CURRENTS. 

* TIMING...THROUGH THURSDAY MORNING.

* LOCATION...GULF FACING BEACHES AND COASTLINE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP
CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS
CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. CAUTION
SHOULD BE USED WHEN IN OR NEAR THE WATER. SWIM NEAR A LIFEGUARD.

&&

$$

TXZ214-237-238-040915-
/O.CON.KHGX.BH.S.0012.000000T0000Z-171005T1500Z/
BRAZORIA-CHAMBERS-GALVESTON-
404 AM CDT TUE OCT 3 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
BEACH HAZARDS STATEMENT FOR ELEVATED WATER LEVELS, ELEVATED SURF AND
A HIGH RISK OF RIP CURRENTS, WHICH IS IN EFFECT THROUGH THURSDAY MORNING. 

* HAZARDS...MINOR COASTAL FLOODING AND WAVE RUN UP. HIGH RISK OF RIP CURRENTS. 

* TIMING...THROUGH THURSDAY MORNING.

* LOCATION...GULF FACING BEACHES AND COASTLINE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP
CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS
CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. CAUTION
SHOULD BE USED WHEN IN OR NEAR THE WATER. SWIM NEAR A LIFEGUARD.

&&

$$
980 
WHUS44 KHGX 032026
CFWHGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
326 PM CDT TUE OCT 3 2017

...ELEVATED TIDE LEVELS...

...ELEVATED SURF AND HIGH RISK OF RIP CURRENTS...

.PERSISTENT EAST TO SOUTHEAST WINDS WILL BRING ELEVATED TIDES TO
THE UPPER TEXAS COAST. OBSERVED TIDE LEVELS ON GULF FACING
BEACHES COULD REACH 3.5 TO 4 FEET MLLW AT HIGH TIDE AND SOME MINOR
FLOODING OF COASTAL AREAS WILL BE POSSIBLE AROUND TIMES OF HIGH
TIDE THROUGH MIDWEEK. THE MORE SUSCEPTIBLE LOCATIONS FOR THIS TO
OCCUR WOULD BE PORTIONS ALONG THE BOLIVAR PENINSULA, THE BLUE
WATER HIGHWAY AND BEACH DRIVE IN SURFSIDE.

EASTERLY WINDS AND ELEVATED SURF WILL ALSO POSE A HIGH RISK OF
RIP CURRENTS AND DANGEROUS SWIMMING CONDITIONS AT AREA BEACHES.
STAY AWAY FROM JETTIES, ROCK GROINS AND PIERS WHICH ARE
PARTICULARLY DANGEROUS WHEN RIP CURRENTS ARE PRESENT. SWIM NEAR A
LIFEGUARD.

TXZ214-236>238-040900-
/O.CON.KHGX.BH.S.0012.000000T0000Z-171005T1500Z/
BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA-
326 PM CDT TUE OCT 3 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY
MORNING...

* HAZARDS...MINOR COASTAL FLOODING AND WAVE RUN UP. HIGH RISK OF 
  RIP CURRENTS.

* TIMING...THROUGH THURSDAY MORNING.

* LOCATION...GULF FACING BEACHES AND COASTLINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP
CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS
CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. CAUTION
SHOULD BE USED WHEN IN OR NEAR THE WATER. SWIM NEAR A LIFEGUARD.

&&

$$
154 
WHUS44 KHGX 040904
CFWHGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
404 AM CDT WED OCT 4 2017

...ELEVATED TIDE LEVELS...

...ELEVATED SURF AND HIGH RISK OF RIP CURRENTS...

.PERSISTENT EAST WINDS HAVE BROUGHT ELEVATED TIDE LEVELS, SURF AND
RIP CURRENTS TO THE THE UPPER TEXAS COAST. OBSERVED TIDE LEVELS ON GULF 
FACING BEACHES WILL REACH 3 TO 4 FEET MLLW AT HIGH TIDE AND SOME
MINOR FLOODING OF COASTAL AREAS WILL BE POSSIBLE AROUND TIMES OF
HIGH TIDE THROUGH MIDWEEK. THE MORE SUSCEPTIBLE LOCATIONS FOR
THIS TO OCCUR WOULD BE PORTIONS ALONG THE BOLIVAR PENINSULA, THE
BLUE WATER HIGHWAY AND BEACH DRIVE IN SURFSIDE.

ELEVATED SURF WILL ALSO POSE A HIGH RISK OF RIP CURRENTS AND DANGEROUS 
SWIMMING CONDITIONS AT AREA BEACHES. STAY AWAY FROM JETTIES, ROCK GROINS 
AND PIERS WHICH ARE PARTICULARLY DANGEROUS WHEN RIP CURRENTS ARE PRESENT. 
SWIM NEAR A LIFEGUARD.

TXZ214-236>238-051000-
/O.CON.KHGX.BH.S.0012.000000T0000Z-171005T1500Z/
BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA-
404 AM CDT WED OCT 4 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY
MORNING...

* HAZARDS...MINOR COASTAL FLOODING AND WAVE RUN UP. HIGH RISK OF 
  RIP CURRENTS. 

* TIMING...THROUGH THURSDAY MORNING.

* LOCATION...GULF FACING BEACHES AND COASTLINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP
CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS
CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. CAUTION
SHOULD BE USED WHEN IN OR NEAR THE WATER. SWIM NEAR A LIFEGUARD.

&&

$$
601 
WHUS44 KHGX 041745
CFWHGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1245 PM CDT WED OCT 4 2017

...ELEVATED TIDE LEVELS...

...ELEVATED SURF AND HIGH RISK OF RIP CURRENTS...

.PERSISTENT EAST WINDS HAVE BROUGHT ELEVATED TIDE LEVELS, SURF
AND RIP CURRENTS TO THE THE UPPER TEXAS COAST. OBSERVED TIDE
LEVELS ON GULF FACING BEACHES WILL REACH 3 TO 4 FEET MLLW AT HIGH
TIDE AND SOME MINOR FLOODING OF COASTAL AREAS WILL BE POSSIBLE
AROUND TIMES OF HIGH TIDE THROUGH MIDWEEK. THE MORE SUSCEPTIBLE
LOCATIONS FOR THIS TO OCCUR WOULD BE PORTIONS ALONG THE BOLIVAR
PENINSULA, THE BLUE WATER HIGHWAY AND BEACH DRIVE IN SURFSIDE.

ELEVATED SURF WILL ALSO POSE A HIGH RISK OF RIP CURRENTS AND
DANGEROUS SWIMMING CONDITIONS AT AREA BEACHES. STAY AWAY FROM
JETTIES, ROCK GROINS AND PIERS WHICH ARE PARTICULARLY DANGEROUS
WHEN RIP CURRENTS ARE PRESENT. SWIM NEAR A LIFEGUARD.

TXZ214-236>238-050145-
/O.CON.KHGX.BH.S.0012.000000T0000Z-171005T1500Z/
BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA-
1245 PM CDT WED OCT 4 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY
MORNING...

* HAZARDS...MINOR COASTAL FLOODING AND WAVE RUN UP. HIGH RISK OF 
  RIP CURRENTS. 

* TIMING...THROUGH THURSDAY MORNING.

* LOCATION...GULF FACING BEACHES AND COASTLINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP
CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS
CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. CAUTION
SHOULD BE USED WHEN IN OR NEAR THE WATER. SWIM NEAR A LIFEGUARD.

&&

$$
097 
WHUS44 KHGX 042040
CFWHGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
340 PM CDT WED OCT 4 2017

...ELEVATED TIDE LEVELS...

...ELEVATED SURF AND HIGH RISK OF RIP CURRENTS...

.PERSISTENT EAST WINDS HAVE BROUGHT ELEVATED TIDE LEVELS, SURF
AND RIP CURRENTS TO THE THE UPPER TEXAS COAST. OBSERVED TIDE
LEVELS ON GULF FACING BEACHES WILL REACH 3 TO 4 FEET MLLW AT HIGH
TIDE AND SOME MINOR FLOODING OF COASTAL AREAS WILL BE POSSIBLE
AROUND TIMES OF HIGH TIDE THROUGH THURSDAY. THE MORE SUSCEPTIBLE
LOCATIONS FOR THIS TO OCCUR WOULD BE PORTIONS ALONG THE BOLIVAR
PENINSULA, THE BLUE WATER HIGHWAY AND BEACH DRIVE IN SURFSIDE.

ELEVATED SURF WILL ALSO POSE A HIGH RISK OF RIP CURRENTS AND
DANGEROUS SWIMMING CONDITIONS AT AREA BEACHES. STAY AWAY FROM
JETTIES, ROCK GROINS AND PIERS WHICH ARE PARTICULARLY DANGEROUS
WHEN RIP CURRENTS ARE PRESENT. SWIM NEAR A LIFEGUARD.

TXZ214-236>238-050445-
/O.EXT.KHGX.BH.S.0012.000000T0000Z-171005T1800Z/
BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA-
340 PM CDT WED OCT 4 2017

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THURSDAY
AFTERNOON...

* HAZARDS...MINOR COASTAL FLOODING AND WAVE RUN UP. HIGH RISK OF 
  RIP CURRENTS. 

* TIMING...THROUGH THURSDAY.

* LOCATION...GULF FACING BEACHES AND COASTLINE AND THE WEST SHORES OF 
  THE BAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP
CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS
CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. CAUTION
SHOULD BE USED WHEN IN OR NEAR THE WATER. SWIM NEAR A LIFEGUARD.

&&

$$
742 
WHUS44 KHGX 050932
CFWHGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
432 AM CDT THU OCT 5 2017

...ELEVATED TIDE LEVELS...

...ELEVATED SURF AND HIGH RISK OF RIP CURRENTS...

.PERSISTENT EAST WINDS HAVE BROUGHT ELEVATED TIDE LEVELS, SURF
AND RIP CURRENTS TO THE THE UPPER TEXAS COAST. OBSERVED TIDE
LEVELS ON GULF FACING BEACHES WILL REACH 3 TO 3.5 FEET MLLW AT HIGH
TIDE AND SOME MINOR FLOODING OF COASTAL AREAS WILL BE POSSIBLE
AROUND TIMES OF HIGH TIDE THROUGH THURSDAY. THE MORE SUSCEPTIBLE
LOCATIONS FOR THIS TO OCCUR WOULD BE PORTIONS ALONG THE BOLIVAR
PENINSULA, THE BLUE WATER HIGHWAY AND BEACH DRIVE IN SURFSIDE.

ELEVATED SURF WILL ALSO POSE A HIGH RISK OF RIP CURRENTS AND
DANGEROUS SWIMMING CONDITIONS AT AREA BEACHES. STAY AWAY FROM
JETTIES, ROCK GROINS AND PIERS WHICH ARE PARTICULARLY DANGEROUS
WHEN RIP CURRENTS ARE PRESENT. SWIM NEAR A LIFEGUARD.

TXZ214-236>238-061400-
/O.EXT.KHGX.BH.S.0012.000000T0000Z-171006T1400Z/
BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA-
432 AM CDT THU OCT 5 2017

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH FRIDAY MORNING...

* HAZARDS...MINOR COASTAL FLOODING AND WAVE RUN UP. HIGH RISK OF 
  RIP CURRENTS. 

* TIMING...THROUGH FRIDAY MORNING.

* LOCATION...GULF FACING BEACHES AND COASTLINE AND THE WEST 
  SHORES OF THE BAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP
CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS
CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. CAUTION
SHOULD BE USED WHEN IN OR NEAR THE WATER. SWIM NEAR A LIFEGUARD.

&&

$$
087 
WHUS44 KHGX 051529
CFWHGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1029 AM CDT THU OCT 5 2017

...ELEVATED TIDE LEVELS...

...ELEVATED SURF AND HIGH RISK OF RIP CURRENTS...

.PERSISTENT EAST WINDS HAVE KEPT ELEVATED TIDE LEVELS, HIGHER SURF
AND RIP CURRENTS TO THE THE UPPER TEXAS COAST. OBSERVED TIDE
LEVELS ON GULF FACING BEACHES WILL REACH 3 TO 3.8 FEET MLLW AT
HIGH TIDE AND SOME MINOR FLOODING OF COASTAL AREAS WILL BE
POSSIBLE AROUND TIMES OF HIGH TIDE THROUGH TONIGHT. THE MORE
SUSCEPTIBLE LOCATIONS FOR THIS TO OCCUR WOULD BE PORTIONS ALONG
THE BOLIVAR PENINSULA, THE BLUE WATER HIGHWAY AND BEACH DRIVE IN
SURFSIDE.

ELEVATED SURF WILL ALSO POSE A HIGH RISK OF RIP CURRENTS AND
DANGEROUS SWIMMING CONDITIONS AT AREA BEACHES. STAY AWAY FROM
JETTIES, ROCK GROINS AND PIERS WHICH ARE PARTICULARLY DANGEROUS
WHEN RIP CURRENTS ARE PRESENT. SWIM NEAR A LIFEGUARD.

TXZ214-236>238-052330-
/O.CON.KHGX.BH.S.0012.000000T0000Z-171006T1400Z/
BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA-
1029 AM CDT THU OCT 5 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
MORNING...

* HAZARDS...MINOR COASTAL FLOODING AND WAVE RUN UP. HIGH RISK OF 
  RIP CURRENTS. 

* TIMING...THROUGH EARLY FRIDAY MORNING.

* LOCATION...GULF FACING BEACHES AND COASTLINE AND THE WEST 
  SHORES OF THE BAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP
CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS
CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. CAUTION
SHOULD BE USED WHEN IN OR NEAR THE WATER. SWIM NEAR A LIFEGUARD.

&&

$$
826 
WHUS44 KHGX 052032
CFWHGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
332 PM CDT THU OCT 5 2017

...ELEVATED TIDE LEVELS...

...ELEVATED SURF AND HIGH RISK OF RIP CURRENTS...

.PERSISTENT EASTERLY WINDS HAVE KEPT ELEVATED TIDE LEVELS, HIGHER
SURF AND RIP CURRENTS ON THE THE UPPER TEXAS COAST. OBSERVED TIDE
LEVELS ON GULF FACING BEACHES OF AROUND 1 TO 1.5 FEET ABOVE NORMAL 
ASTRONOMICAL TIDE LEVELS SHOULD PEAK THIS AFTERNOON AND AGAIN EARLY 
FRIDAY MORNING AT 3 TO 3.8 FEET MLLW. SOME MINOR FLOODING OF COASTAL 
AREAS WILL BE POSSIBLE AROUND TIMES OF HIGH TIDE THROUGH TONIGHT. 
THE MORE SUSCEPTIBLE LOCATIONS FOR THIS TO OCCUR WOULD BE PORTIONS ALONG
THE BOLIVAR PENINSULA, THE BLUE WATER HIGHWAY AND BEACH DRIVE IN
SURFSIDE.

ELEVATED SURF WILL ALSO POSE A HIGH RISK OF RIP CURRENTS AND
DANGEROUS SWIMMING CONDITIONS AT AREA BEACHES. STAY AWAY FROM
JETTIES, ROCK GROINS AND PIERS WHICH ARE PARTICULARLY DANGEROUS
WHEN RIP CURRENTS ARE PRESENT. SWIM NEAR A LIFEGUARD.

TXZ214-236>238-060545-
/O.CON.KHGX.BH.S.0012.000000T0000Z-171006T1400Z/
BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA-
332 PM CDT THU OCT 5 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
MORNING...

* HAZARDS...MINOR COASTAL FLOODING AND WAVE RUN UP. HIGH RISK OF 
  RIP CURRENTS. 

* TIMING...THROUGH EARLY FRIDAY MORNING.

* LOCATION...GULF FACING BEACHES AND COASTLINE AND THE WEST 
  SHORES OF THE BAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP
CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS
CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. CAUTION
SHOULD BE USED WHEN IN OR NEAR THE WATER. SWIM NEAR A LIFEGUARD.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this beach hazards statement went out at Oct 2, 9:59 PM CDT, 19 minutes earlier.

Area forecast discussion, Oct 2, 9:59 PM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
959 PM CDT Mon Oct 2 2017

.UPDATE...
Evening surface analysis placed a small surface low near the
lower Galveston Bay, with an associated enhanced pressure gradient
resulting in 20-25 knot southeasterly wind gusts along Bolivar
Peninsula. These elevated onshore winds are not only resulting in
a high rip current risk per the Galveston Beach Patrol but have
also pushed tide levels to around 2.5 feet MLLW at the Galveston
Bay Entrance. These winds are expected to result in tides rising
above 3 feet early Tuesday morning around high tide. As a result,
a Beach Hazards Statement has been issued to cover rip current and
minor coastal flooding issues that may result from these
conditions.

The majority of the shower activity over the Houston metro this
evening has mostly dissipated, but light rain bands associated
with this low are developing near the Sabine Pass and lifting
towards the northwest. Have lowered rain chances for this evening
based on radar trends as well as both the THOU and KHGX wind
profiles showing veering 925 and 850 MB winds (reflecting the
presence of the low and some very weak dry air advection). As this
surface low moves farther inland/ loses definition, RAP vertical
wind profiles show low level winds backing more to the southeast
and this would provide a few windows for additional showers during
the overnight hours. Expect greatest coverage across the
southeastern forecast area and eastern waters where directional
and speed wind convergence is maximized.

Huffman

&&

.PREV DISCUSSION... /ISSUED 621 PM CDT Mon Oct 2 2017/

AVIATION...
The disturbance over the Gulf will move inland this evening and
should provide area TAF sites with some showers especially coastal
TAF sites. Will carry VCSH generally south of KIAH tonight.
Moisture levels deepen further early Tuesday and fcst soundings
look supportive of thunder and potentially heavy rain. Models
differ with regard to placement of the heaviest rain and timing so
confidence on when to TEMPO thunder is low. Showers will begin to
diminish late Tuesday or early Tuesday evening. 43

PREV DISCUSSION... /ISSUED 343 PM CDT Mon Oct 2 2017/

DISCUSSION...
Precipitation coverage across SE TX is expected to continue increasing
through the rest of this afternoon as moisture continues to move
in from the Gulf. This activity should wind down shortly after
sunset with development likely over the coastal waters overnight/toward
sunrise. Showers/thunderstorms will be more widespread tomorrow
as a slug of slightly deeper moisture (PWs up to 2.5 inches) moves
in from the Gulf. Locally heavy rain to remain the main
threat...but storms will be moving and still not seeing any
indications of low level boundaries/upper level disturbances to
enhance development at this time.

As the upper ridge builds in from the E/NE on Wed, this moisture
will be shifting off to the W/SW portions of the CWA. The ridging
aloft should make for quieter/warmer weather for the rest of the
week. Temperatures progged to climb back up to near 90F during
this time frame, with only a slight chance of rain generally
during the day with the seabreeze. 41

MARINE...
A non-tropical area of low pressure can be see in GOES 16 visible
satellite imagery about 40 miles SE of Galveston and is moving NW
around 15 knots. The system should push inland around 00-01Z or 7-
8PM CDT this evening. The system does have some convection around it
but it is mainly enhancing E to NE winds along the Upper Texas Coast
and Galveston Bay. Tides are about 1.5 to 2 feet above normal
with overall water levels around 3-3.5ft above MLLW. Tides along
the coast are headed towards low tide so impacts may be limited to
the next few hours along Bolivar Peninsula and Galveston Island.

Overall the forecast looks to be on track with moderate to strong
east winds developing Tuesday through the end of the week. These
winds have a pretty long fetch which should support rough seas
developing along with some low swells. Look for small craft advisory
conditions developing late Tuesday and persisting into Thursday.
Moderate seas will continue into the weekend with decreasing winds.

Overpeck

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      75  87  73  88  70 /  20  60  50  30  20
Houston (IAH)              75  87  74  87  71 /  30  60  50  40  20
Galveston (GLS)            80  86  79  88  78 /  40  60  50  40  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION until 5 AM CDT Tuesday for
     the following zones: Coastal waters from Freeport to the
     Matagorda Ship Channel out 20 NM...Galveston Bay...Waters
     from Freeport to the Matagorda Ship Channel from 20 to 60
     NM.

     Small Craft Advisory until 5 AM CDT Tuesday for the following
     zones: Coastal waters from High Island to Freeport out 20
     NM...Waters from High Island to Freeport from 20 to 60 NM.

&&

Discussion...14
Hazardous weather outlook, Oct 2, 4:43 AM CDT, 17 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Houston/Galveston TX
443 AM CDT Mon Oct 2 2017

TXZ163-164-176>179-195>200-210>213-226-227-031200-
Austin-Brazos-Burleson-Colorado-Fort Bend-Grimes-Harris-Houston-
Liberty-Madison-Montgomery-Polk-San Jacinto-Trinity-Walker-Waller-
Washington-Wharton-
443 AM CDT Mon Oct 2 2017

This hazardous weather outlook is for portions of Southeast Texas.

.DAY ONE...Today and Tonight

Increasing rain chances could bring periods of locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Elevated rain chances could bring periods of locally heavy rainfall
Tuesday and Wednesday. Expect decreasing coverage and intensity
during the day on Wednesday from east to west.

.SPOTTER INFORMATION STATEMENT...

Spotter activation might be needed during the first half of the week.

GMZ330-335-350-355-370-375-TXZ214-235>238-031200-
Brazoria-Chambers-
Coastal waters from Freeport to the Matagorda Ship Channel out
20 NM-Coastal waters from High Island to Freeport out 20 NM-
Galveston-Galveston Bay-Jackson-Matagorda-Matagorda Bay-
Waters from Freeport to the Matagorda Ship Channel from 20 to
60 NM-Waters from High Island to Freeport from 20 to 60 NM-
443 AM CDT Mon Oct 2 2017

This hazardous weather outlook is for portions of Southeast Texas.

.DAY ONE...Today and Tonight

Increasing rain chances could bring periods of locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Elevated rain chances could bring periods of locally heavy rainfall
Tuesday and Wednesday. Expect decreasing coverage and intensity
during the day on Wednesday from east to west.

A long easterly fetch will set up across the Gulf during the week.
Look for building seas, an increase of water levels and a possible
increasing risk of rip currents.

.SPOTTER INFORMATION STATEMENT...

Spotter activation might be needed during the first half of the week.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 10:05 PM CDTSmall Craft AdvisoryHGX3 days

Nearby

Beach Hazards Statements in Texas, 2017Every beach hazards statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.